Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 14, 2021Wilkes County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 14, 2021, 2:52 PM EDT for Wilkes County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2021, 2:52 PM EDT (18:52 UTC)
Expired
Aug 14, 2021, 3:15 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Wind
40

County Wilkes County, GA

The radar

The Greer radar (KGSP), 124 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1490 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

174 
WWUS82 KFFC 141852
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT Sat Aug 14 2021
 
GAZ038-039-050-051-141915-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-
252 PM EDT Sat Aug 14 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EAST CENTRAL GREENE,
NORTHWESTERN TALIAFERRO, WESTERN WILKES AND EASTERN OGLETHORPE
COUNTIES THROUGH 315 PM EDT...

At 252 PM EDT...a line of strong thunderstorms was along a line
extending from Norman to near Lyneville...and moving west at 5 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Rayle, Jacksons Crossroads, Mallorysville, Newtown, Robinson, Norman,
Celeste, Lyneville, Philomath, Carters Grove and Daniel Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3380 8281 3358 8287 3358 8304 3386 8298
      3400 8289 3400 8287 3398 8286 3398 8285
      3399 8284 3397 8278 3397 8275 3399 8272
      3399 8268
TIME...MOT...LOC 1852Z 101DEG 6KT 3395 8277 3361 8289 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 1:40 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 14, 1:40 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
140 PM EDT Sat Aug 14 2021

.PREV DISCUSSION... /Issued 1035 AM EDT Sat Aug 14 2021/

UPDATE...
Overall, there are no major changes needed to the forecast.
However, have made some tweaks to the pops for timing. VIS imagery
shows everything is quiet for now, but starting to show some cu
developing across SE GA and across the NE GA mtns. Do think best
coverage for the ATL metro may be a bit later in the afternoon and
could last into the evening hours...until 10pm or so. Tweaked pops
to reflect the trends in the current hi-res models, but that
didn't change the overall wording in the products.

Temp and dew trends look on track.

PREV DISCUSSION... /Issued 740 AM EDT Sat Aug 14 2021/

.Morning Area Forecast Discussion for Aug 14...

SHORT TERM /Today through Sunday/...

GA will remain under the influence of high pressure over the western
Atlantic and a broad trough extending into the lower MS Valley. With
PW values remaining near 2.00 inches and moderate instability...we
can expect showers and thunderstorms through the period. Convection
should have an overall diurnal pattern today but some storms could
last into the overnight. The high pressure retreats eastward some on
Sunday as the upper trough pushes southward...bringing a frontal
boundary into the southern Appalachians by Sunday morning. This
would give us better chances for convection on Sunday...so have
continued with chance pops for Sunday morning and afternoon pops
mainly in the likely to categorical range. Not looking for any
widespread severe weather today or Sunday...although A few storms
could become strong. Max temperatures should range in the low to mid
90s today...not quite as warm on Sunday with increased cloud and
thunderstorm coverage. Will keep an eye on visibilities with some
patchy fog possible this morning.

41

LONG TERM /Sunday Night through Friday/...

The good news is that the track for Fred continues to push to the
west, away from our area. Additionally, it continues to feel the
detrimental effects of both wind shear and interaction with the
Cuban landmass. All models, including hurricane and statistical
intensity guidance, show only modest strengthening at best with
several showing the system becoming more of an open wave (which it
may be close to already being) before closing once again over the
Gulf as it moves towards the shoreline on Monday. Not expecting much
in the way of wind impacts across the area as a result, even if the
track were to shift a bit .

Now, the bad news. As far as the forecast rainfall goes, where
exactly Fred goes will likely have little bearing on our totals at
this point unless the system were to become much more organized than
forecast. Stalled front will be draped near or just to the north of
the CWA Sunday night as Fred helps draw even more moisture up into
the area. PWATs anomalies look to be as high as 0.5", which is
plenty enough to put us in the realm of "tropical" airmass for this
time of year. Model based soundings show as much, with deep
moisture through a fairly warm column that will lead to some
efficient rainfall rates. Combine these with a weak upper level
trough draped over the Ozarks and you have a recipe for what
should be plenty of rainfall and potential thunderstorms Sunday
night into Monday. Have chosen to maintain relatively high end
PoPs, bumping them up compared to most model output.

Moving forward, even as the front slowly lifts and repositions,
trough remains to the west for the next several days before
breakdown of western ridge finally gives it a shove Wednesday night
into Thursday, helping organize upper level PV into a more
coherent feature that pushes by as a shortwave in the GFS
depiction of events, with a similar look to the Euro. Fred is
expected to basically merge into this, falling apart likely
shortly after landfall, meaning all the moisture with it will push
into the southeast. Plenty of moisture combined with weak lift
will likely result in repeated rounds of daily rainfall across the
CWA through the week. Rainfall totals across the Sunday night to
Wednesday morning timeframe are still in the 2-4" range, with
locally higher amounts possible. This will not lead to any
significant problems most likely, but isolated flash flooding will
be possible across the area through the week, especially in any
locations that see repeated rounds of heavy storms. I do want to
point out that there have been some higher totals shown within the
EPS as well as some other deterministic guidance, such as the
Canadian, but these seem to be influenced by bringing in a
stronger Fred than what appears likely to happen. That said, these
models do represent that potential scenario, and should be kept
in mind given the ever present uncertainty around tropical
systems.

Towards the end of the long term, things get uncertain as usual.
Model spread rapidly increases as the deterministic guidance handles
the wave break of the west coast ridge and the trough that digs into
the area very differently, with the GFS being the most progressive.
For us, a bigger source of uncertainty lies within the path of newly
formed Tropical Storm Grace. Compared to yesterday's guidance, Grace
is along a more southerly track that would likely impede development
in a similar manner to Fred, but substantial model spread still
exists beyond day 5, so little confidence in the overall forecast at
this time other than typical summertime airmass with summertime
thunderstorms.

Lusk

&&

.AVIATION...
18Z Update...
Convection should last into the early evening. Some sct MVFR is
possible towards 12Z SUN. Winds will be a challenge, do think
convection will still be lingering between 22Z-02Z and wind
direction will likely be VRB at this time. However, winds should
go back over to the east side and stay overnight. More widespread
coverage of precip is expected tomorrow.

//ATL Confidence...18Z Update...
Low-Med confidence on wind direction between 22Z-02z. Otherwise,
Med-Hi confidence remaining elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          94  71  87  71 /  40  40  80  60
Atlanta         93  72  88  71 /  40  40  80  60
Blairsville     88  66  81  65 /  40  40  80  70
Cartersville    93  71  88  70 /  40  40  80  60
Columbus        93  73  90  71 /  30  30  70  50
Gainesville     93  71  85  70 /  40  40  80  70
Macon           95  73  90  71 /  40  30  70  40
Rome            94  71  89  71 /  40  40  80  60
Peachtree City  94  71  88  69 /  30  30  70  60
Vidalia         94  74  88  73 /  30  30  70  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....Lusk
AVIATION...NListemaa
Hazardous weather outlook, Aug 14, 10:35 AM EDT, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1035 AM EDT Sat Aug 14 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151445-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1035 AM EDT Sat Aug 14 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected this afternoon and evening
across north and central Georgia. A few storms may become strong
to severe, capable of producing isolated damaging wind gusts,
frequent lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms will be possible each day
Sunday through Friday, with the highest chances during the
afternoons and evenings. The primary hazards with any thunderstorm
will be heavy rain, gusty winds, and lightning. Although
widespread severe weather is not expected at this time, an
isolated severe storm cannot be ruled out each day, with damaging
winds as the main threat.

Although much uncertainty still remains, it is likely that a
tropical low will impact the Southeast, including portions of
central and north Georgia, early this week. Please continue to
monitor the forecast for further developments.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 14, 1:38 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
138 PM EDT Sat Aug 14 2021

GAZ062-075-141815-
Glascock GA-Warren GA-
138 PM EDT Sat Aug 14 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN WARREN
AND NORTHWESTERN GLASCOCK COUNTIES THROUGH 215 PM EDT...

At 138 PM EDT...a strong thunderstorm was near Beall Springs, or near
Warrenton. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Warrenton, Camak, Beall Springs, Reese and Mesena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3329 8256 3323 8271 3339 8279 3349 8260
      3348 8259 3346 8259 3344 8257 3339 8255
      3335 8255 3335 8253
TIME...MOT...LOC 1738Z 168DEG 1KT 3333 8265

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 14, 1:43 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
143 PM EDT Sat Aug 14 2021

GAZ061-062-141815-
Hancock GA-Warren GA-
143 PM EDT Sat Aug 14 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL WARREN
AND NORTHEASTERN HANCOCK COUNTIES THROUGH 215 PM EDT...

At 143 PM EDT...a strong thunderstorm was near Mayfield, or 7 miles
west of Warrenton...moving southwest at 10 mph.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Powelton, Barnett and Mayfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3334 8281 3341 8289 3344 8287 3344 8285
      3346 8286 3351 8282 3349 8274 3343 8270
TIME...MOT...LOC 1743Z 038DEG 9KT 3341 8280

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 14, 2:07 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
207 PM EDT Sat Aug 14 2021

GAZ061-062-141830-
Hancock GA-Warren GA-
207 PM EDT Sat Aug 14 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN WARREN
AND NORTHEASTERN HANCOCK COUNTIES THROUGH 230 PM EDT...

At 206 PM EDT...a strong thunderstorm was over Mayfield, or 9 miles
southwest of Warrenton...moving south at 15 mph.

HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Powelton, Shoals, Mayfield, Jewell, Beall Springs and Culverton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3327 8271 3326 8273 3326 8274 3325 8276
      3324 8283 3328 8293 3343 8290 3345 8279
      3340 8269
TIME...MOT...LOC 1806Z 007DEG 11KT 3334 8281

MAX HAIL SIZE...0.75IN
MAX WIND GUST...50MPH
Special weather statement, Aug 14, 2:20 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
220 PM EDT Sat Aug 14 2021

GAZ039-051-141845-
Taliaferro GA-Wilkes GA-
220 PM EDT Sat Aug 14 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL TALIAFERRO
AND SOUTHWESTERN WILKES COUNTIES THROUGH 245 PM EDT...

At 219 PM EDT...an area of strong thunderstorms was centered near
Ficklin, or 3 miles south of Washington...moving northwest at 10 mph.

HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Washington, Sharon, Ficklin, Lundberg and Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3358 8292 3371 8288 3379 8282 3375 8269
      3363 8270 3353 8279
TIME...MOT...LOC 1819Z 139DEG 10KT 3367 8278

MAX HAIL SIZE...0.25IN
MAX WIND GUST...50MPH
Special weather statement, Aug 14, 2:26 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
226 PM EDT Sat Aug 14 2021

GAZ082-094-095-141900-
Peach GA-Bibb GA-Houston GA-
226 PM EDT Sat Aug 14 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL BIBB,
PEACH AND NORTHWESTERN HOUSTON COUNTIES THROUGH 300 PM EDT...

At 225 PM EDT...an area of strong thunderstorms were centered over
Centerville, or 12 miles south of Macon. Other strong storms were
located in Peach County near Powerville. The storms are moving
northwest at 10 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Perry, Fort Valley, Warner Robins, Centerville, Byron, Robins Air
Force Base, Powerville, Rutland, Elberta, Middle Georgia Regional
Airport, Miami Valley and Lakewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3249 8388 3250 8392 3251 8392 3251 8397
      3254 8399 3256 8396 3255 8395 3257 8394
      3269 8376 3269 8372 3271 8375 3274 8370
      3276 8363 3267 8361 3264 8358 3247 8369
      3246 8385
TIME...MOT...LOC 1825Z 137DEG 9KT 3266 8371

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 14, 2:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT Sat Aug 14 2021

GAZ038-039-050-051-141915-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-
252 PM EDT Sat Aug 14 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EAST CENTRAL GREENE,
NORTHWESTERN TALIAFERRO, WESTERN WILKES AND EASTERN OGLETHORPE
COUNTIES THROUGH 315 PM EDT...

At 252 PM EDT...a line of strong thunderstorms was along a line
extending from Norman to near Lyneville...and moving west at 5 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Rayle, Jacksons Crossroads, Mallorysville, Newtown, Robinson, Norman,
Celeste, Lyneville, Philomath, Carters Grove and Daniel Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3380 8281 3358 8287 3358 8304 3386 8298
      3400 8289 3400 8287 3398 8286 3398 8285
      3399 8284 3397 8278 3397 8275 3399 8272
      3399 8268
TIME...MOT...LOC 1852Z 101DEG 6KT 3395 8277 3361 8289

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:18 PM EDTSpecial Weather StatementFFCJones27 min
Aug 13, 10:57 PM EDTSpecial Weather StatementFFCHouston, Peach33 min
Aug 14, 1:28 PM EDTSpecial Weather StatementFFCOglethorpe32 min
Aug 14, 1:38 PM EDTSpecial Weather StatementFFCWarren37 min
Aug 14, 1:43 PM EDTSpecial Weather StatementFFCWarren32 min
Aug 14, 2:07 PM EDTSpecial Weather StatementFFCWarren23 min
Aug 14, 2:20 PM EDTSpecial Weather StatementFFCTaliaferro25 min
Aug 14, 2:26 PM EDTSpecial Weather StatementFFCPeach34 min
Aug 14, 2:53 PM EDTSpecial Weather StatementFFCBaldwin37 min
Aug 14, 2:55 PM EDTSpecial Weather StatementFFCTaylor35 min
Aug 14, 3:11 PM EDTSpecial Weather StatementFFCJones34 min
Aug 14, 3:30 PM EDTSpecial Weather StatementFFCHouston30 min
Aug 14, 3:44 PM EDTSpecial Weather StatementFFCJasper31 min
Aug 14, 3:50 PM EDTSpecial Weather StatementFFCSumter25 min
Aug 14, 4:02 PM EDTSpecial Weather StatementFFCWashington28 min
Aug 14, 4:09 PM EDTSpecial Weather StatementFFCPulaski36 min
Aug 14, 4:13 PM EDTSevere Thunderstorm WarningFFCSumter32 min
Aug 14, 6:08 PM EDTSpecial Weather StatementFFCCobb22 min
Aug 14, 6:20 PM EDTSpecial Weather StatementFFCTowns25 min
Aug 14, 7:01 PM EDTSpecial Weather StatementFFCTowns59 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.